Oklahoma, 2018

Wildfire in Oklahoma, July 2, 2018

July 2, 2018 · NWS OUN · 1 event in 1 county or zone

Grass fires burned approximately 4196 acres in Comanche county on the 2nd.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Grass fires burned approximately 4196 acres in Comanche county on the 2nd.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 2, 9:48 AM CST, 2 hours 12 minutes earlier.

Area forecast discussion, Jul 2, 9:48 AM CST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1048 AM CDT Mon Jul 2 2018

.DISCUSSION...
Adjustments were made to raise dew point temperatures slightly
over central Oklahoma in line with observations and trends. This
did not, however, push heat index to advisory criteria for today.
Pops were increased over southern and central Oklahoma for showers
moving northward from southern Oklahoma. Low pops were added for
the afternoon period also for showers and any thunderstorm that
may develop in the thermodynamically favorable afternoon
atmosphere.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  91  72  98  73 /  20  10   0   0
Hobart OK         97  73 101  73 /  20  10   0   0
Wichita Falls TX  98  74 102  74 /  20  20   0   0
Gage OK           93  71  98  71 /  20  40   0   0
Ponca City OK     90  74  98  74 /  20  10   0   0
Durant OK         94  73  99  74 /  20  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

09/06
Hazardous weather outlook, Jul 2, 10:44 AM CST, 1 hour 16 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1144 AM CDT Mon Jul 2 2018

OKZ004>048-050>052-TXZ083>090-031100-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1144 AM CDT Mon Jul 2 2018

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
There is a marginal risk for severe thunderstorms in northwestern
Oklahoma, principally north and west of Woodward. It is possible
that a complex of thunderstorms could arrive from western Kansas
before dissipating as far southeast as northwestern Oklahoma. The
hazard would be damaging wind.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

.Heat...
The heat and extremely high humidity may result in heat index
values
as high as 105 east and southeast of Oklahoma City on Tuesday.
Values over 100 are expected across much of Oklahoma and adjacent
parts of northern Texas on Wednesday.

.Thunderstorms...
Thunderstorms could occur across southern Oklahoma Wednesday and
Wednesday night. Thunderstorms are possible across most of the
area Thursday night through Sunday. Severe thunderstorms are
unlikely during this period.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Comanche

When
July 2, 12:00 PM CST to 9:00 PM CST
Where
Comanche forecast zone
Reported by
Park/Forest Service
Coordinates
34.662, -98.472 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, July 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 774219.